Alert archive / Oklahoma / Wind Advisories in 2012
Wind Advisory 15, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Apr 27, 2012, 4:06 AM CDT for 8 counties in Oklahoma. It took effect at Apr 27, 2012, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 4:06 AM CDT (09:06 UTC)
- In effect from
- Apr 27, 2012, 10:00 AM CDT
- Expired
- Apr 27, 2012, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 59 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2760 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768 WWUS74 KOUN 270906 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 406 AM CDT FRI APR 27 2012 OKZ004>007-009>012-271700- /O.NEW.KOUN.WI.Y.0015.120427T1500Z-120428T0100Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID 406 AM CDT FRI APR 27 2012 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. * TIMING: WIND WILL INCREASE BETWEEN 10 AM AND 1 PM BEFORE DIMINISHING AROUND 8 PM. * WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH. * IMPACTS: WIND GUSTS ACROSS ROADWAYS MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ MBS
1 follow-up statement
259 WWUS74 KOUN 271851 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 151 PM CDT FRI APR 27 2012 OKZ006-007-011-012-272000- /O.CAN.KOUN.WI.Y.0015.000000T0000Z-120428T0100Z/ ALFALFA-GRANT-MAJOR-GARFIELD- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...FAIRVIEW...ENID 151 PM CDT FRI APR 27 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. $$ OKZ004-005-009-010-280000- /O.EXT.KOUN.WI.Y.0015.000000T0000Z-120428T0000Z/ HARPER-WOODS-ELLIS-WOODWARD- INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD 151 PM CDT FRI APR 27 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: WIND WILL INCREASE FROM NOW THROUGH 3 PM BEFORE DIMINISHING AROUND 8 PM. * WINDS: WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 45 MPH. * IMPACTS: WIND GUSTS ACROSS ROADWAYS MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ AUSTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 26, 11:42 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 26, 11:42 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1142 PM CDT THU APR 26 2012 .DISCUSSION... AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW. && .AVIATION... MOIST LOW LEVEL EAST TO SOUTHEAST FLOW WILL CONTINUE THROUGH 12-19Z. EXPECT MVFR CIGS TO REDEVELOP BY 11Z IN MOST AREAS. A FEW THUNDERSTORMS MAY CLIP KGAG AND KWWD THROUGH 12Z. AS SURFACE LOW MOVES INTO KANSAS VEERING LOW LEVEL FLOW WILL BEGIN TO DIMINISH LOW CLOUDS FROM WEST TO EAST 12-19Z ALONG WITH INCREASING SURFACE WINDS. && .PREV DISCUSSION... /ISSUED 857 PM CDT THU APR 26 2012/ UPDATE... SHOWERS AND POSSIBLY A FEW THUNDERSTORMS WILL AFFECT WESTERN PORTIONS OF FA THIS EVENING. ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE OVERNIGHT AS SHORTWAVE CURRENTLY OVER THE FOUR CORNERS MOVES INTO THE CENTRAL/SOUTHERN PLAINS. OVERALL... FORECAST LOOKS GOOD. MADE JUST SOME MINOR ADJUSTMENTS TO FEW GRIDS TO SHOW CURRENT TRENDS. MAXWELL PREV DISCUSSION... /ISSUED 258 PM CDT THU APR 26 2012/ DISCUSSION... A MUGGY AND BREEZY DAY WILL CONTINUE ACROSS THE REGION TODAY AS DEEP EAST TO SOUTHEAST FLOW PERSISTS AHEAD OF A DEEPENING LEE TROUGH OVER COLORADO AND NORTH TEXAS. AS AN UPPER WAVE LIFTS ACROSS THIS REGION...AMPLE INSTABILITY AND FAVORABLE SHEAR WILL LEAD TO ORGANIZED THUNDERSTORM DEVELOPMENT. MOST OF THIS ACTIVITY WILL REMAIN WEST OF THE FA...BUT A FEW STORMS COULD MAKE IT INTO NORTHWEST OKLAHOMA LATE THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ONE OR TWO SEVERE HAIL/WIND REPORTS IS NOT OUT OF THE QUESTION. THE SHORTWAVE WILL CONTINUE TO LIFT NORTH OF THE AREA THROUGH TOMORROW NIGHT WITH THUNDERSTORM CHANCES MAINLY ACROSS NORTHERN AND CENTRAL OKLAHOMA. INSTABILITY AND SHEAR WILL AGAIN FAVOR SEVERE THUNDERSTORM DEVELOPMENT LATE IN THE AFTERNOON...BUT CAPPING WILL LIKELY PREVENT WIDESPREAD SEVERE STORMS...AND HAIL AND DAMAGING WINDS WILL REMAIN THE MOST NOTED THREATS. IN ADDITION TO THE THUNDERSTORM THREAT...FIRE WEATHER CONCERNS WILL INCREASE AS A DRYLINE MIXES EASTWARD INTO CENTRAL AND SOUTHERN OKLAHOMA. THIS WILL RESULT IN VERY WARM CONDITIONS AND LOW RELATIVE HUMIDITIES ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA. THIS COMBINED WITH GUSTY SOUTHWEST WINDS WILL YIELD ELEVATED WILDFIRE POTENTIAL. FOR NOW...WILL HOLD OFF ON RED FLAG HEADLINES AS WINDS LOOK SOMEWHAT MARGINAL FOR WARM SEASON CRITERIA. HOWEVER...A WATCH OR WARNING MAY BE NEEDED PENDING FUTURE MODEL RUNS. AS THE PRIMARY WAVE LIFTS NORTHEAST...A BROAD UPPER LOW OVER THE NRN ROCKIES WILL MOVE EASTWARD AND A COLD FRONT WILL STALL ACROSS PARTS OF SOUTHERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS. THE FRONT WILL SLOWLY LIFT NORTHWARD AS A WARM FRONT THROUGH THE WEEKEND. THIS WILL INDUCE A FAVORABLE AREA OF ISENTROPIC LIFT...ENOUGH TO PRODUCE SCATTERED SHOWERS AND EVEN THUNDERSTORMS GIVEN THE PRESENCE OF FAVORABLE ELEVATED INSTABILITY. THIS FRONT WILL NOT ONLY BRING INCREASED RAIN CHANCES TO MUCH OF OKLAHOMA AND PARTS OF TEXAS...BUT ALSO KEEP TEMPERATURES AT OR BELOW NORMAL FOR THIS TIME OF YEAR. AS WE HEAD INTO THE COMING WEEK...BROAD WEST TO SOUTHWEST FLOW ALOFT COMBINED WITH AMPLE SURFACE MOISTURE AND AREAS OF SURFACE LOW PRESSURE WILL CONTINUE TO SUPPORT LOW END RAIN CHANCES. THE OCCURRENCE OF ANY SUBSTANTIAL RAINFALL WILL RELY HEAVILY ON SUBTLE FEATURES BOTH ALOFT AND AT THE SURFACE...THUS WILL KEEP EXTENDED FORECAST INTACT. TEMPERATURES WILL WARM EACH DAY INTO THE LOW TO MID 80S THROUGH THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 85 60 76 / 20 10 10 20 HOBART OK 64 89 54 75 / 10 10 10 10 WICHITA FALLS TX 67 98 64 81 / 10 10 10 20 GAGE OK 60 84 50 73 / 30 10 10 10 PONCA CITY OK 64 84 57 74 / 30 20 20 10 DURANT OK 64 83 67 77 / 10 10 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/02
Hazardous weather outlook, Apr 26, 9:00 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT THU APR 26 2012
OKZ004>048-050>052-TXZ083>090-271015-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
900 PM CDT THU APR 26 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY ACROSS
PARTS OF NORTHERN AND WESTERN OKLAHOMA.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WHICH DEVELOPED OVER THE TEXAS
PANHANDLE DURING THE LATE AFTERNOON HAVE MOVED INTO PARTS OF
NORTHWEST OKLAHOMA THIS EVENING. MEANWHILE...A STATIONARY FRONT...
LOCATED ACROSS NORTHERN OKLAHOMA...WILL GRADUALLY LIFT TO THE NORTH
LATER TONIGHT...AS SURFACE LOW PRESSURE DEEPENS ACROSS EASTERN
COLORADO WITH THE APPROACH OF AN UPPER LEVEL STORM FROM THE
SOUTHWEST. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS PARTS OF NORTHERN OKLAHOMA OVERNIGHT AS THE UPPER LEVEL
DISTURBANCE LIFTS NORTHEASTWARD INTO THE CENTRAL PLAINS AND THE
SURFACE FRONT LIFTS NORTHWARD. A FEW STRONG TO MARGINALLY SEVERE
STORMS WILL BE POSSIBLE...MAINLY IN NORTHWEST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE FROM FRIDAY THROUGH
SATURDAY ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT
THIS TIME. RAIN AND THUNDERSTORM CHANCES WILL THEN INCREASE LATE
THIS WEEKEND THROUGH EARLY NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM FRIDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:24 PM CDT | Special Weather Statement | OUN | Dewey | 36 min |
| Apr 26, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 52 min |
Nearby
Wind Advisories in Oklahoma, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.